On the notion of a semi-abelian category in the sense of Palamodov

Yaroslav Kopylov, Sven Ake Wegner

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

In the sense of Palamodov, a preabelian category is semi-abelian if for every morphism the natural morphism between the cokernel of its kernel and the kernel of its cokernel is simultaneously a monomorphism and an epimorphism. In this article we present several conditions which are all equivalent to semi-abelianity. First we consider left and right semi-abelian categories in the sense of Rump and establish characterizations of these notions via six equivalent properties. Then we use these properties to deduce the characterization of semi-abelianity. Finally, we investigate two examples arising in functional analysis which illustrate that the notions of right and left semi-abelian categories are distinct and in particular that such categories occur in nature.

Original languageEnglish
Pages (from-to)531-541
Number of pages11
JournalApplied Categorical Structures
Volume20
Issue number5
DOIs
Publication statusPublished - Oct 2012

Keywords

  • Category of bornological spaces
  • Preabelian category
  • Quasi-abelian category
  • Semi-abelian category

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'On the notion of a semi-abelian category in the sense of Palamodov'. Together they form a unique fingerprint.

Cite this